About 30 some years ago I was seeing a real good neurologist and he ordered some lab work that showed that I have RA. He prescribed the methotrexate and it helped a lot. I was in remission. After that I started in my 50's having the same symptoms as I did before. My fingers were swollen and now my knuckles are swollen and I can hardly open my right hand flat. I went to see a new RA doctor downtown and he did lab work that also showed that I have RA, but when I went for my follow up visit he said that I have erosive osteoarthritis. Well, that really threw me into a real confusion. Now that my right hand has gotten to bad I need to find another RA dr. and get another opinion. Does anyone have anything like I have described? If you do what meds help you? He started prescribing placquenil and I had to stop taking it. Then he gave me Celebrex. That medicine does nothing for the pain. My other pain medications do a lot more for this condition. Now I take what my other drs. prescribe and take some type of anti-amflatory. All of my doctors know what I take and from whom. There is no hiding what I take from one dr. or I would be in real trouble.
Hi ctbeth, Some time ago I used to have all of my prescriptions filled at Walgreens and had used them for many years. Then one day I went in and had my methadone prescription and the pharmacist would not fill it. There was no reason for her to say no either. I never was given any reasonable answer. Then I had all of my prescriptions transferred to CVS and so far I have had no problems. They have been very helpful and I have no complaints with them.
Hi purityspring, I also suffer from migraine headaches and I take the summatriptand and fioricet with codeine and Phenergan (for the nausea) and I have had good results with these medications. I also have the botox injected in my neck. My neck is a real mess with disc problems so my neurologist injects the botox there. There was one time I had a migraine for 3 days and nothing that I took helped. It just so happened that I had an appointment with my neurologist that day so he gave me some samples of a nasal spray that knocked that migraine right out. I can't remember the name of the nasal spray but it worked like a miracle that day.
The nasal spray was not the one that you mentioned that you take. If I can remember what the name of the one that helped me I will send another message on here.
Believe me I really understand how these migraine headaches can just ruin everything for those that have them.
I have a pain management dr. that knows what my neurologist prescribes. I take methadone and 2 different muscle relaxant meds from her.
I am thinking that it might have been Zomig nasal spray. When I remember I will repost on here.
So sorry that you are going through all of this. Hang in there.
Hi Tracy, Welcome! I have a lot to say about this. In 1983 I have my first jaw surgery (they said that I had TMJ) and since then I have had 5 more jaw surgeries. All of these surgeries had something to do with TMJ and also my first husband abused me by throwing me against the wall in our apartment. I had jaw implants that were made by Vitek and they were based in Houston, TX.
If I knew what I know now, I would have never had any surgeries at all. These materials in the Vitek implants were extremely dangerous and I was having constant nonstop pain. Before I had any jaw surgeries I also had headaches that were constant. I finally have a very good neurologist that treats me for them. I also have a pain management dr. that is very good and she prescribes methadone 10 mg. for my chronic pain. She also prescribes 2 muscle relaxant medications.
In my opinion your daughter should at least give it a try with the pain management dr. and if a particular narcotic drug does not help her then at least the dr. can try different ones to help with the chronic pain that your daughter has. I understand your being upset about her taking these type of medications at her age, but if she is to have any type of life that can be normal she needs to take strong pain medications. I am so sorry that this happened to her and I understand that she does not want to feel weird, but in time the feeling of taking the medication does not make you feel weird. I still drive but not near as much as before. I am much older than your daughter but if it were my daughter I would encourage her to give the pain meds a good try with the pain management dr. I think that having the stimulator is not a great idea. Once that is put in her she can no longer have MRI's. Since I have metal on both sides of my face I can't have MRI's ever.
I really do hope that she will give the medications a try and if that is what she needs to do in order to have pain relief, then that is what I think.
I wish your daughter will make a choice to either have the pain or take the pain medications.
I have a friend that has horrible pain and she refuses to take pain medications. She had one real bad experience and she prefers to be in real pain. I do not agree with her decision, but it is her life.
Hi An_261278, The very same thing happened to me about 2 years ago. I had been getting all of my pain medications at a Walgreens and then when I took my Methadone scrip in to get filled the pharmacist said that she would not fill it. Bear in mind, with those type of prescriptions you have to get them filled on the right time. I asked for the prescription to be given back to me and went to CVS and I had all of my other prescriptions transferred there. They have not given me any type of trouble at all.
I would suggest that you change pharmacies and transfer all of your prescriptions to the one you want to use.
I still do not know why that pharmacist would not fill the prescription. All that I do know was that she was knew to Walgreens at that time.
Good luck and be sure to change pharmacies. meaningfulc1952View Thread
Hi Annette 030, I understand what you are talking about. My son-in-law was in the Afghanistan war and did many tours and then he had to have some major surgery that cause him to have chronic pain. I had know idea that he had so much pain either. The VA prescribed pain meds for him and so did a pain mgt. dr. Unfortunately, after he was married to my daughter only for 1 year he took too much pain meds and had an alcohol drink and the next morning my daughter found him dead in their home. It was absolutely shocking. I know that he knew better. He was in so much pain and of course he had PTSD from all that he saw in the war.
My daughter had some surgery and she even hid her pain meds because he would look for them. He died the day after her 40th birthday. It was just awful to say the least.
It is a real shame that a veteran would survive the war, but to come home and die due to an overdose is just a real shock. The VA in Austin was not very helpful with his other problems either. You would think that the VA would do their very best to help. That is not so in my opinion. Some years ago, the local paper wanted to interview my daughter about what happened to her husband and she did share a lot of info that went into that article about Vets and pain meds, etc.
All of this set her back in a very bad way. She finally found a grief support system, but even that was not entirely helpful because other people in that group had lost loved ones due to other reasons.
You would think that the VA would have their own grief support system and a lot more to offer returning soldiers.
I wish that person that is being forced off of their pain meds a lot of luck. There is no excuse to do that if you ask me.
I am really sorry to hear that Kaiser will not treat pain patients anymore. Is there anywhere else that you can go to get your pain meds? Of course we all know that taking pain meds over an extended time can be either addicting or we will bill up a tolerance to the type of pain medicine it is.
Why don't you try finding a pain mgt. dr. that is not connected with Kaiser. Hopefully your insurance will cover that.
It does not make sense to be taking opioids for 8 years and then find out that you can't take them any more. In fact that makes it very serious for you if you have to withdraw from them. Maybe you could go to another close city and see if you can get some help there.
I wish you lots of luck and I hope that you can find another dr. to help you.
Hi 77grace, I am sure that I am not alone with this problem. Do you ever run out before you can get it refilled? That is my biggest problem with that medicine. I would be happy to take another type of medicine that would be helpful, but I am so afraid of discussing this with my pain mgt. dr.